Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Taking femilone pills. Weight loss. Medication side effect?

i dont have any problem with it. I m taking femilone pills from last 3 yrs after 1 baby. i dnt want any other child but i m experienced 4 kg wait loss since last 3 yrs. it was 48 kg now it is 44 kg.Is it due to these tabs. or whenever i will discontinue these tabs will i suffer from any side effects like wt.gain,0r any other?till how many yrs we can continue these tabs safely?
Asked On : Wed, 1 May 2013
Answers:  1 Views:  560
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for asking in Healthcare Magic.

Femilone contains Desogestrel and Ethinyl Estradiol. Generally COMBINED oral contraceptives can result in weight gain. Both estrogen (water retention) and progesterone (androgenic action) are responsible for the weight gain.

Desogestrel in Femilone is a progesterone preparation. It is devoid of the androgenic property of most other progesterones. So it does not result in weight gain. But as a progesterone, it results in severe nausea, loss of appetite and bloating sensation in stomach all of which can contribute to your loss of weight.

You should stop Femilone at least 6 months before you plan for your pregnancy. Although it may take only 1 to 2 months for the return of ovulation and fertility to in some persons ovulation may be delayed. Weight gain after stopping the pill is not noted in many people but in your case the improved appetite that may occur on stopping the pill may contribute to weight gain.

Loss of 4 kg in a span of 3 years is not a drastic weight loss and may not necessarily be due to pill and could be due to other factors like stress. Being hormonal preparations, both estrogen and progesterone can result in increase in blood sugar level (pre diabetic) that can also contribute to weight loss. However since you are taking the pill for 3 years, it is better you consult your treating Dr to rule out other causes of weight loss.

I hope this helps.
Answered: Wed, 1 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor